Will my acne get worse after continual of isotretinoin?

I had a very bad case of acne in year 2010. I used isotretinoin 20mg twice a day for two months . During the usage my acne flared up real bad . But it was cured in a month the 2nd month few acne scars were there which cleared up in the 2nd month . I have mild acne case again in year 2016. I have started the isotretinoin course again . Will my acne flare up this time too ? And how long would it take to get cured ?.

Doctor Answers 1

Accutane treatment time

I think it is important for patients to understand that the benefit of taking this drug is based on the patient completing the course of treatment. In my experience that is always at least 4 months. I caution patients that even if you clear up in the first month, you STILL NEED TO FINISH four months of treatment in order to be eligible for the sustained relief that isotretinoin can provide. Occasionally patients will need a second four month course, but that is probably years later ( if at all). If you continue this treatment, I would suggest you complete 4 months since the first try was not long enough and so much time has elapsed.Hope this helps,Dr Beverly Johnson


Silver Spring Dermatologic Surgeon
4.9 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.